| Model Number |
BIO-COMP SWVLK SP, 4.75X24.5MM |
| Medical Device Problem Code |
Material Deformation (2976)
| Health Effect - Clinical Codes |
Failure of Implant (1924); No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
03/16/2023
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
The contribution of the device to the reported event could not be determined as the device was not returned for evaluation.The root cause of the event could not be determined from the information available and without device evaluation.If the device becomes available for evaluation, a follow-up report will be submitted.
Event or Problem Description
It was reported that during a rotator cuff surgery the anchor could not be screwed in even though the bone was prepared before.Also the anchor almost rips out the thread when being inserted.When the device was removed from the patient, the tip of the anchor was deformed.There was no harm for patient, operator or third party.The surgery was finished successfully with a new device with the same part number.It was not necessary to switch the surgical technique or do a second surgery.
Additional Manufacturer Narrative
Complaint confirmed.One unpackaged, ar-2324bcm-1, batch 15040370, was received for investigation.Upon visual inspection, it was noted that the anchor was broken.The most likely cause for the reported failure can be attributed to improper bone prep; misaligned insertion; prying/leveraging the device during insertion.